Can anyone help me please?

I have been seeing a gynecologist for a while now and she thinks I might have endometriosis so they started me on prostap, I 've had 6 months treatment also with hrt as getting such bad headaches. Come off that tummy pain been alot better. So waiting for few months to see what happens. But been going to doctors alot with the headaches. Still. She is sending me for an mri scan on head. Went to doctor tonight with headache and bad tummy starting again. She took some swabs from down there and examination. It hurt. And says take pain killers and see how u go. But since got Home I've not stopped crying and the pain is even worse aafter having internal done its horrible ans don't know what to do??!! Mum well I've made her in a right bad mood so she won't speak to me atm. Or anything. I just feel like taking myself off to the hospital.

1 Reply

  • sounds like typical endo. Painful smears/swabs etc is a pretty good indicator along with everything else. Next time you need an internal, tell them you need to have it done with anaesthetic, and the doc will refer you to hospital where you can have the procedure done with entonox (gas and air)and take strong pain killers before the procedure too so they have had a chance to kick in before the ordeal. Keep taking the pain killers afterwards for a few days if necessary sont let them run out, keep on top of the pain relief.

    In my 30's I had a dreadful one, the woman was so forceful and it left me in agony for 4 days. I mean agony like my insides had been split open.

    I now know that I have severe endo and my vagina and cervix are coated in scar tissue adhesions like a sheath of glue around the outside of them, stronger than the strongest sticking plaster. So when a speculum is used to open me up down below it is literally tearing lots of these adhesions (which will bleed inside me) and that does hurt.

    It is something that does settle down eventually, but the only way to handle it is strong enough pain relief. If you are not coping with over the counter meds, then yes please do visit A&E, they can give you a pain killer injection in the bum or thigh that will at least give you a few hours of respite and help you to sleep.

    You must now ask for a laparoscopy surgery from your gynaecologist, you should never have been on Prostap for an undiagnosed gynae condition in the first place but seeing as you were on that, and are now off it, you should wait for you periods to return, then have surgery to check whereabouts inside you any endo might be bleeding.

    Which means waiting till your periods come back.

    No point having surgery any sooner as your endo will be dormant from the prostap if you have endo, and unlikely to be spotted so easily in surgery if it is not raging and angry and active.

    As for the headaches, if you ony had them as a side effect from the drug, then that drug stays in your body up to 4 months after you stopped the treatment, meanwhile the side effects can still hit you.

    Once you are past the 4month stage if your headaches persist then that needs looking in to as a separate issue to any potential endo.

    I am definitely not an expert on headaches. I've only had two in my life and both time were from taking prescription meds. Ordinarily never get them (I know I am super lucky in that respect.) I definitely did have them when on Zoladex, and raging angry moods too...and that is very common on Prostap too. It is one of the listed side effects so if you haven't yet shown your mum the patient advice leaflet for the chemo drug you have been on, then please do so, that way she knows what to expect and that any out of character behaviours that you are going through are drug induced and not the real you.

    Hopefully she will be a lot more sympathetic to you.

    Prostap is another name for Lupron

    Just Google Lupron for the info you need:

    lists the side effects including headaches !!

    is an article on the drug and its effects and long term implications. Definitely worth a read.

    Stay away from the GnRH drugs like Lupron/Prostap and push for getting a proper diagnosis on the gynae issues.

    Hope to goodness the headaches ease off for you asap.

You may also like...